Free Medical & Clinical Tool

Wells Score for DVT Calculator

Add the published Wells DVT criteria to organize a clinician-assessed pretest-probability score.

No sign-up Cited equation Strict input checks Mobile friendly

Calculator

Enter your values

Complete every field. The calculator starts blank so the result reflects only the values you choose.

Advertisement

What is the Wells Score for DVT Calculator?

Add the published Wells DVT criteria to organize a clinician-assessed pretest-probability score. The calculator uses the two-level Wells DVT point system. A score of 2 or more is labeled DVT likely and a score below 2 is labeled DVT unlikely within the published pathway.

This page is designed for transparent arithmetic, not automated medical judgment. Use values from the same encounter and measurement period, preserve the stated units, and record which equation version was used. A correct calculation can still be clinically inappropriate when the population, timing, laboratory method, or required protocol does not match the equation.

How to use the Wells Score for DVT Calculator

Collect Active cancer, Paralysis, paresis, or recent lower-limb immobilization, Bedridden over 3 days or major surgery within 12 weeks, Localized tenderness along deep venous system, Entire leg swelling, Calf swelling at least 3 cm, Pitting edema confined to symptomatic leg, Collateral superficial veins, Previous documented DVT, Alternative diagnosis at least as likely as DVT from a reliable source. Check identifiers and timestamps outside this page, confirm that the values belong together, and never estimate a clinical finding merely to complete a form.

  1. Confirm the calculator, equation version, intended population, units, and applicable institutional protocol.
  2. Enter every requested value or selection exactly as documented. The calculator rejects blank and unsupported entries.
  3. Select Calculate Wells DVT Score, then review the primary result, status badge, scale, four supporting values, safety note, and calculation steps.

Independently verify any result that could influence care. Recheck decimal placement, unit conversion, age or sex convention, component definitions, laboratory bounds, and whether a value was measured before or after an intervention.

Formula and calculation method

Score = sum of nine +1 criteria − 2 if an alternative diagnosis is at least as likely

The calculator uses the two-level Wells DVT point system. A score of 2 or more is labeled DVT likely and a score below 2 is labeled DVT unlikely within the published pathway. Intermediate arithmetic retains extra precision and the displayed result is rounded for readability. The calculation runs locally in the browser.

Clinical equations are compact models of selected information. They do not include every symptom, examination finding, comorbidity, medication, measurement limitation, or change over time. Where the source method applies bounds, weights, or categories, those rules are stated on this page and reflected in the steps.

How to understand the result

The large gradient figure is the primary calculated value or score. The colored cards show inputs, intermediate values, component totals, or an alternative representation. The visual scale is an orientation aid only; it is not a diagnosis, alarm threshold, treatment order, or substitute for a validated clinical pathway.

Interpretation must consider why the calculation was ordered, who the equation was validated for, whether the patient is stable, and whether repeat or direct measurement is available. Clinical scores that include judgment-based findings should be completed only by someone trained to assess those findings.

When results appear inconsistent with the clinical picture, stop and verify the original data rather than forcing the value into an expected category. Trends may be more informative than one isolated result, but only when the method and units remain comparable.

Worked example and practical interpretation

Three positive one-point criteria and no alternative diagnosis produce a score of 3, categorized as DVT likely in the two-level model.

The example demonstrates the displayed equation rather than a recommendation for a real patient. Replace every example value with verified information, then compare the result with the source document, applicable guideline, and local workflow. Do not copy an example result into a medical record.

Accuracy, safety, and limitations

The score depends on clinical examination and judgment and must be used within a validated diagnostic pathway. It cannot rule DVT in or out by itself.

Medical safety notice: This calculator is for education and independent arithmetic review. It cannot diagnose, triage, prescribe, select treatment, establish medication dosing, or replace a licensed clinician, verified laboratory report, ECG review, official transplant system, or institutional protocol. Seek emergency help for urgent symptoms or deterioration.

Wells Score for DVT Calculator FAQs

Sources and methodology

Authoritative and primary sources support the equation, component definitions, and limitations. They do not endorse this website or any result entered here. Check publication updates and the protocol that applies in the clinical setting.